Flash Flood, Lebanon
- When
- July 11, 3:45 PM EST to 5:15 PM EST
- Where
- Lebanon County, 1.26 mi ENE of Rexmont to 1.32 mi ENE of Rexmont
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.290, -76.360
Water over SR 419.
A frontal system moved through Central and Southeastern Pennsylvania bringing showers and thunderstorms that continued through the first half of the evening. This very moist air mass caused flooding through the town of Lebanon PA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A frontal system moved through Central and Southeastern Pennsylvania bringing showers and thunderstorms that continued through the first half of the evening. This very moist air mass caused flooding through the town of Lebanon PA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 11, 2:44 PM EST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service State College PA 344 PM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front over the Great Lakes will push southeast across Pennsylvania tonight. Another weak cold front is likely to push southward through the region over the weekend, then stall out south of the region. A building upper level ridge is anticipated over the northeast conus the first half of next week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... Situation has evolved into mainly a Flash Flood threat, and mainly for the Lower Susq as expected. Moderate capes of 1500-2000 J/Kg as per CAMs never really materialized across the area, as the southeast remained capped through mid afternoon and cloud cover from widespread numerous heavy rain producing showers and thunderstorms has curtailed additional warming. Ambient air mass is extremely wet, and PW over 2" present for flooding downpours. && .SHORT TERM /MIDNIGHT THROUGH 6 AM FRIDAY/... Slow movement or training of storms will produce flash flooding from the South Central Mountains through the Lower Susq River Valley, where a Flash Flood Watch remains in effect until late tonight. Two to locally four"+ of rain is possible, particularly over southern/eastern portions of York and Lancaster Counties where frontal rains may stall the longest this evening. Models track potent shortwave across the region this evening. However, low level jet and plume of deepest moisture will already be pushing east of the region by 00Z and most places will have been worked over by earlier convection, so expect a significant reduction in showers/thunderstorm coverage by 00z this evening. Large scale subsidence should overspread the region late tonight in wake of shortwave, causing any lingering showers to end. Breaking cloud cover, wet ground and light wind should promote patchy late night fog. && .LONG TERM /FRIDAY THROUGH THURSDAY/... Cooler and drier conditions are expected for Friday, as surface ridging and a drier airmass build into the region. However, a brief shower is possible across the northern counties in association with a secondary shortwave diving across the area. This feature will have little moisture to work with, so held POPs at 10-20 percent. Patchy fog is possible Friday night under clearing skies with diminishing winds. Saturday should feature sunshine and dry conditions, although clouds will begin to increase late in the day across the northwest. A weak cold front is progged to drop southward across the area Saturday night. Weak large-scale forcing, unimpressive PWATs and a nighttime fropa all argue for low POPs with the best chance for a shower being across the northwest mountains. High pressure and drier air should build southward into the area Sunday into Monday, bringing generally fair and seasonable weather. However, maintained a low chance of convection across the southwestern counties given the proximity of stalled front near the Mason-Dixon Line. Warmer temperatures and increasing humidity are expected to begin returning by next Tuesday, as an upper-level trough over the northeastern U.S. is replaced by ridging. Then, all eyes will be on the remnants of a tropical system that will be in the Mississippi Valley. The moisture with this system could begin to encroach on central PA as soon as next Wednesday. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Numerous/widespread showers and thunderstorms and MVFR restrictions to develop in advance of a cold front moving in from the northwest. Activity will linger through late evening as the front slowly exits the area. Areas of river valley fog likely Fri morning. .Outlook... Thu...Showers/t-storms likely with cold front. Fri...AM showers/low cigs possible before trending VFR. Sat...Mainly dry with VFR conditions. Sun...Isold afternoon SHRA/TSRA west...fair east. Mon-Tue...No restrictions. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM EDT Friday for PAZ036-057-059- 063>066. && SYNOPSIS...Fitzgerald NEAR TERM...DeVoir/Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Evanego AVIATION...Jung
Hazardous Weather Outlook National Weather Service State College PA 330 AM EDT Thu Jul 11 2019 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-120730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill- 330 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible today, mainly during the afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-057-059-063>066-120730- Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 330 AM EDT Thu Jul 11 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon or early evening. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Special Weather Statement
National Weather Service State College PA
1250 PM EDT Thu Jul 11 2019
PAZ026-034-035-111730-
Bedford PA-Fulton PA-Huntingdon PA-
1250 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...HUNTINGDON...
AND FULTON COUNTIES UNTIL 130 PM EDT...
At 1249 PM EDT, Doppler radar indicated a strong thunderstorm near
Everett, moving east at 25 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Breezewood, Clearville, New Enterprise, Everett, Crystal Springs,
Waterfall, Wells Tannery, Fort Littleton, Dudley, Valley-Hi, Saluvia,
Shy Beaver, Trough Creek State Park, Sideling Hill Rest Area, Saxton,
Broad Top City, Three Springs, Saltillo, Woodbury and Defiance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3990 7843 4014 7852 4025 7831 4025 7829
4027 7828 4038 7805 4007 7786 4003 7790
TIME...MOT...LOC 1649Z 248DEG 21KT 4008 7829
BanghoffSpecial Weather Statement
National Weather Service State College PA
134 PM EDT Thu Jul 11 2019
PAZ033-111815-
Somerset PA-
134 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
215 PM EDT...
At 133 PM EDT, Doppler radar indicated a strong thunderstorm near
Ursina, moving east at 20 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Meyersdale, Berlin, Ursina, Mount Davis, Rockwood, Confluence,
Salisbury, Garrett, Addison, Wellersburg, Casselman and Callimont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3972 7938 3973 7941 3976 7940 3977 7938
3978 7939 3979 7938 3978 7935 3980 7937
3982 7937 3985 7942 3990 7940 3996 7887
3972 7883
TIME...MOT...LOC 1733Z 269DEG 17KT 3974 7932
BanghoffSpecial Weather Statement
National Weather Service State College PA
210 PM EDT Thu Jul 11 2019
PAZ059-066-111900-
Lancaster PA-Lebanon PA-
210 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON
COUNTIES UNTIL 300 PM EDT...
At 210 PM EDT, Doppler radar indicated a strong thunderstorm over
Salunga-Landisville, moving northeast at 25 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Lancaster, Ephrata, Columbia, Lititz, Millersville, Mount Joy, New
Holland, Manheim, East Petersburg, Cornwall, Akron, Myerstown, Leola,
Salunga-Landisville, Denver, Reamstown, Rothsville, Mountville,
Newmanstown and Adamstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3997 7649 4016 7653 4041 7630 4035 7619
4031 7614 4016 7591
TIME...MOT...LOC 1810Z 242DEG 23KT 4008 7645
BanghoffSpecial Weather Statement
National Weather Service State College PA
309 PM EDT Thu Jul 11 2019
PAZ063-112000-
Cumberland PA-
309 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND COUNTY UNTIL
400 PM EDT...
At 308 PM EDT, Doppler radar indicated a strong thunderstorm over
Carlisle Springs, moving east at 25 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Mechanicsburg, Camp Hill, New
Cumberland, Enola, Lemoyne, Plainfield, Schlusser, Boiling Springs,
Wormleysburg, Mount Holly Springs, Shiremanstown, West Fairview, New
Kingstown, Wertzville, Hogestown, Carlisle Springs and Messiah
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Turn around don't drown.
&&
LAT...LON 4013 7727 4027 7730 4031 7697 4033 7692
4032 7691 4029 7692 4022 7686 4021 7689
4023 7690 4020 7693 4019 7691 4019 7693
4016 7691 4017 7695 4015 7698 4015 7703
4008 7713
TIME...MOT...LOC 1908Z 257DEG 21KT 4025 7714
Colbert/CESpecial Weather Statement National Weather Service State College PA 357 PM EDT Thu Jul 11 2019 PAZ065-066-112045- York PA-Lancaster PA- 357 PM EDT Thu Jul 11 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK COUNTIES UNTIL 445 PM EDT... At 357 PM EDT, Doppler radar indicated a strong thunderstorm over Marietta, moving east at 20 mph. Wind gusts of up to 55 mph are possible. Locations impacted include... Lancaster, Elizabethtown, Columbia, Lititz, Millersville, Willow Street, Mount Joy, Manheim, East Petersburg, Akron, East York, Stonybrook-Wilshire, Salunga-Landisville, Maytown, Rothsville, Mountville, Manchester, Hallam, Emigsville and Marietta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 3997 7668 4011 7683 4019 7620 3994 7632 TIME...MOT...LOC 1957Z 274DEG 19KT 4006 7657 Colbert
Special Weather Statement
National Weather Service State College PA
408 PM EDT Thu Jul 11 2019
PAZ066-112045-
Lancaster PA-
408 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
445 PM EDT...
At 407 PM EDT, Doppler radar indicated a strong thunderstorm over
Wakefield, moving east at 20 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Wakefield, Atglen, Christiana, Kirkwood, Little Britain and Peach
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3979 7630 3996 7599 3993 7598 3993 7600
3987 7599 3987 7600 3985 7602 3981 7603
3980 7605 3979 7604 3976 7606 3976 7608
3973 7609 3972 7624
TIME...MOT...LOC 2007Z 249DEG 18KT 3979 7615
ColbertThe State College radar (KCCX), 156 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
3 flash flood, 1 flood. Local standard time, as filed.
Water over SR 419.
Camp shand in Conrwall flooded. The entrance to park is impassable due to flooding.
Roads in Richland, PA borough closed due to flooding.
Trailer park in East Earl Township flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847375, 847377, 847378, 847493.